Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have cracking lips, cold hands and feet. Took multivitamins. Related to acidity?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Mon, 28 Jan 2013 in General Health
Question: my hands and feet stay cold and don't warm up ,i have already taken multivitamins on consultation by a doctor and tsh (thyroid test is normal range ). earlier the same thing happened in april -may 2011 but took mutiviatmins and gyming ,conditions improved .also i had a problem of chronic lip cracking and tearing after 2 days(cyclic),but now that is fine and much normal . plz check if this the problem related to acidity . if i skip a meal i get a shivering feeling and much cold hands(usually i humid conditions the hands warm up)
doctor
Answered by Dr. Das Arindam 37 minutes later

Hello,
Thank you for posting a query.

Firstly, this type of symptoms may be seen in some conditions like hypoglycemia, thyroid dysfunction, Raynaud's phenomenon, generalized weakness etc.

You have told, your thyroid function is within normal limit. So, this possibility is excluded.

Now, hypoglycemia is most possible cause, as you told about shivering after omitting a meal. Hypoglycemia itself is not a disease, but it is a sign of some underlying disease condition. So, you have to do a blood glucose test during the time of shivering. You can do it by using portable glucometer using strips. If the blood glucose level is below 45 mg / dl, then you have to do some investigations like insulin level, C-peptide level of blood. Depending on the results, next investigation will be determined. And, in that case, you need to visit an endocrinologist.

Have you experienced any change of color of hand during cold sensation? If no, then it is ok. But if yes, then Raynaud’s phenomenon is a possibility. In that case, you have to do a doppler study to rule out any abnormality in blood circulation.

If you feel any weakness, you should take a balanced nutritious diet, a multivitamin agent. And most importantly, do not omit a meal. For hyperacidity, you can take a pantoprazole group of drug.

Lastly, the most possible cause of this coldness, is hypoglycemia. So consult with your treating doctor about it, for a thorough clinical examination and for ordering the necessary investigations and for further management accordingly.

Hope this information suffices. Let me know, if you have any more question.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 2 days later
sir my blood sugar level is normal ,81(random or after skipping meal) ,plz elaborate more on raynaud's and when do know u have acidity ?
regarding my symptom observation i noticed one thing that my finger and my toes usually are colder and don't warm easily and i am able to do all moving and sitting jobs fine
doctor
Answered by Dr. Das Arindam 1 hour later
Hello,
Thank you for following up.

In case of Raynaud's phenomenon, the patient experiences change of color of the skin when the hand is exposed to cold. The skin color first becomes white then blue and then red and comes back to normal when the temperature is reversed.

Look, if you have acidity, you may experience pain in abdomen, indigestion, burning sensation in chest and throat, headache, and many more.

From your description, regarding the symptoms, you should consult with your treating doctor about the color doppler study to rule out any abnormality in blood circulation. If that report becomes normal, the cause of this type of symptoms may be the weakness.

Your blood glucose level is higher than the cut off value for hypoglycemia. So, this possibility is ruled out.

Hope you have your answers.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on  Pantoprazole

doctor1 MD

My neighbour is looking after her husband at home. He is 87, has heart problem, alzheimer s, kidneys are not good, has a hernia in his lower abdomen and gall bladder problems. The decision to do anything about the hernia or gall bladder problems is to take no action due age and heart factors. The big problem right now is that he has no desire to eat enough to keep up his strength. He says that he is full and doesn t want anything else to eat. It is difficult to get him to drink enough either and he is on diuertics and getting dehydrated. She has been able to get him to drink most of a Premier protein shake with 30 g of protein that has all kinds of nutrients and part of 19g protein bar. He won t drink water. He doesn t have a swallowing problem. However, I m told that high protein can have a negative impact on the kidneys. Is 30g too high? What about 19g. What can she do? He s getting too weak to get up on his own, and their doctor hasn t been helpful. Oh, and his medications are Toloxin .125 1 tab, Novo-Semide 40 mg 1 tabdepearman, Novo Metoproprol 50 mg 1/2 in AM and 1/2 in EVE, Pantoprazole 40 mg 1 tab, Novo Traziodome 50 mg 1 tab, Mylan Warfarin 1 mg 1 tab, Coversyl 2 mg 1 tab.

doctor1 MD

My father has chronic pancreatitis .. He has been c/o severe burning in esophagus/throat for 3months now and now starting to lose his hair during this time ... He has tried protonix, Prilosec, egd done with noted white patches which they thought was thrush but was not ... He can t get any relief ... Any ideas???

doctor1 MD

I am 28, fem. I have been having stomach problems for years now, every day I am in pain with my stomach, throwing up, nausea, pain, I have had ultrasounds done and CT scand but all the doctors say is Im fine but I know something is not right. I habe tried everything from protonix, overthe counter acid reducers, changing my diet, not eating, and tums/rolaids but nothing seems to help.

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... Hi Doctor, I been suffering from acid reflux for a while now. When I lay down it feels like my chest is heavy and having trouble breathing and sometimes my heart beeps fast. I have been to the ER and they prescribed me pantoprazole for acid reflux. Up under my stomach I been having sharp pain. My bowel movement been having white slimy stringy stuff in it kinda often. Doctor can you please tell me what's wrong with me and what I should do for it?

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts me in taxim for 5 days it starts healing very fast. Wanted to know if there is any antibiotic which...